Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2019, 1:44 PM EDT for Brevard County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 1:44 PM EDT (17:44 UTC)
- Expired
- Jun 9, 2019, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
755
WUUS52 KMLB 091744
SVRMLB
FLC009-091830-
/O.NEW.KMLB.SV.W.0043.190609T1744Z-190609T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
144 PM EDT Sun Jun 9 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Brevard County in Florida...
* Until 230 PM EDT.
* At 143 PM EDT, a severe thunderstorm was located 7 miles northwest
of Fellsmere, moving north at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2783 8050 2782 8051 2783 8077 2815 8074
2812 8053 2807 8051 2785 8049
TIME...MOT...LOC 1743Z 202DEG 17KT 2785 8068
HAIL...0.88IN
WIND...60MPH
$$
Glitto2 follow-up statements
211
WWUS52 KMLB 091759
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
159 PM EDT Sun Jun 9 2019
FLC009-091830-
/O.CON.KMLB.SV.W.0043.000000T0000Z-190609T1830Z/
Brevard FL-
159 PM EDT Sun Jun 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...
At 158 PM EDT, a severe thunderstorm was located near southwest Palm
Bay, moving north at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2784 8049 2782 8051 2783 8075 2815 8074
2812 8053 2807 8051 2786 8049
TIME...MOT...LOC 1757Z 182DEG 16KT 2792 8066
HAIL...0.88IN
WIND...60MPH
$$
Glitto245
WWUS52 KMLB 091821
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
221 PM EDT Sun Jun 9 2019
FLC009-091830-
/O.EXP.KMLB.SV.W.0043.000000T0000Z-190609T1830Z/
Brevard FL-
221 PM EDT Sun Jun 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 230 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2784 8049 2782 8051 2783 8075 2815 8074
2812 8053 2807 8051 2786 8049
TIME...MOT...LOC 1820Z 202DEG 17KT 2802 8061
$$
GlittoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:59 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 8:59 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 859 AM EDT Sun Jun 9 2019 .DISCUSSION... ...Widespread Showers and Storms With Heavy Rainfall On Tap Again Today... Current...Cape 915 MHZ wind profilers show deep SWRLY flow over the area averaging around 15 kts. Temperatures already well into the 70s to L80s with dewpoints in the M70s areawide. The Atlantic ridge axis remains suppressed well south of ECFL. A broad surface trough lies across the Deep South/southeast CONUS. Aloft, an upper trough extends from the Midwest States through the Gulf Coast with associated upper low over the Tennessee Valley. This pattern is keeping a very moist airmass in place with occasional impulses traversing the region around it. Today-Tonight...Continuation of deep tropical moisture over the area, combined with surface heating, energy aloft, and sea breeze/mesoscale boundary collisions this afternoon will promote increasing shower/storm chances through the afternoon/early evening. PoPs are at 80pct areawide with highest coverage again expected in the late afternoon/early evening hours. SWRLY steering flow 15-20 mph will stack up late day convection across the eastern peninsula. The westerly sea breeze will be more active and push inland quicker. While the ECSB may develop it will be much slower to push inland due to the overwhelming and deep offshore flow, though as we have seen the past couple of days any convection along the coast may force the boundary (or a portion of it) inland through outflows. Storm impacts continue to be torrential downpours leading to localized flooding, especially if any training of cells or heavy downpours on already saturated ground, as well as frequent cloud to ground lightning in a few storms, gusty winds between 40 and 50 mph, and small hail. Expected early buildup of clouds and onset of convection should limit max temps to the U80s-90F today. Scattered evening showers/few storms will linger well into the evening, with a small threat for showers continuing overnight. Lows in the L-M70s. Cloud debris will be slow to thin overnight. && .AVIATION...Showers and storms will push in from the Gulf and continue inland through the day with widespread showers/scattered storms affecting ECFL terminals this afternoon/early evening. SWRLY steering flow of 15-20 kts will send storms across the eastern peninsula later today. IFR VSBYs/local G30-40KT possible with todays TS. At least a SCHC mention will continue for showers overnight in the soupy airmass. && .MARINE...Today-tonight...Surface ridge axis remains well south/east of the local coastal waters. Seas generally 2 ft near shore and 2-3 ft well offshore. Biggest concern continues the late day/early evening offshore push (high coverage) of showers and storms. Generally southerly flow (SSW-SSE) AOB 15 kts. Winds/seas locally higher invof showers/storms. Expect occasional erratic directional component of wind due to storms. Also keep in mind that outflows can arrive well ahead of the storm itself with very gusty winds. Mariners over inland lakes are also not immune from storms and need to keep an eye to the sky westward. Storm impacts remain torrential downpours, cloud to water (sometimes frequent) lightning, gusty winds in excess of 34 kts, and small hail. .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Glitto
Hazardous weather outlook, Jun 9, 10:42 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1042 AM EDT Sun Jun 9 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1042 AM EDT Sun Jun 9 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A southwesterly feed of deep tropical moisture will combine with daytime heating, the west coast sea breeze, and a mid to upper level disturbance aloft to produce widespread showers and storms across east central Florida. Coverage is forecast to increase through the afternoon and early evening. Showers and storms already across west central Florida, will likely continue to develop and move eastward toward the Kissimmee River and across the Interstate 4 corridor from late morning into early this afternoon. Numerous to widespread showers and storms will impact most of the region throughout the remainder of the mid to late afternoon and into early evening. Storm motion will be toward the northeast at 20 to 25 mph. The main threats from today's storms will be deadly cloud to ground lightning strikes, and torrential rainfall amounts of 1 to 3 inches, which could fall in a 60 to 90 minute period. Wind gusts as high as 40 to 45 mph and small hail will also be possible. .FLOOD IMPACT... Due to the locally heavy rainfall of the past few days, the local water table is starting to rise, and drainage basins and water retention areas area beginning to fill up. Because of this, the threat for temporary inundation of urban, low lying, and poorly drained areas is successively increasing, and is likely to occur more quickly compared to last month. If you live in an area prone to poor drainage flooding, make efforts to shore up any property that might easily flood. Recognize local roadways that are more likely to flood, and avoid them during heavy rain events. Never attempt to cross an area where water covers the road. The depth may be too great to allow your vehicle to get across safely. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms could produce wind gusts in excess of 35 knots over larger inland lakes, as well as the Intracoastal and near shore Atlantic waters. Mariners should keep a close eye on weather conditions and watch for storms quickly approaching from the west again today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Numerous showers and lightning storms are expected across east central through most of this week. The main concerns will continue to be deadly cloud to ground lightning strikes, and the increasing threat of poor drainage flooding due to several days of locally heavy rainfall. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 inches or more, or any flooding or roads or property to the National Weather Service in Melbourne. Cristaldi/Sedlock
In the hours before
Special weather statement, Jun 9, 12:34 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1234 PM EDT Sun Jun 9 2019
FLZ058-091730-
Okeechobee FL-
1234 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 130 PM
EDT...
At 1234 PM EDT, Doppler radar was tracking a strong thunderstorm
near Brighton Seminole Reservation, or near Buckhead Ridge, moving
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Okeechobee, Basinger, Fort Drum, Four Seasons Estates and Country
Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2717 8086 2718 8086 2718 8089 2720 8089
2721 8092 2723 8093 2724 8097 2726 8096
2735 8103 2736 8103 2738 8106 2755 8079
2727 8068 2725 8068 2722 8077 2722 8079
2720 8083
TIME...MOT...LOC 1633Z 236DEG 14KT 2711 8099
GlittoLocal storm report, Jun 9, 1:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
102 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST OKEECHOBEE AIRPORT 27.27N 80.85W
06/09/2019 M40 MPH OKEECHOBEE FL AWOS
GUST TO 35 KNOTS FROM THE SW.
&&
PGSpecial weather statement, Jun 9, 1:22 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
122 PM EDT Sun Jun 9 2019
FLZ047-053-054-091815-
Southern Brevard County FL-Osceola FL-Indian River FL-
122 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER...SOUTHEASTERN
BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 215 PM EDT...
At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Yeehaw Junction, Palm Bay, Sebastian, Vero Beach, Fellsmere and
Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2766 8037 2756 8062 2756 8078 2764 8078
2764 8090 2781 8103 2806 8056
TIME...MOT...LOC 1721Z 225DEG 19KT 2766 8079
GlittoSpecial weather statement, Jun 9, 1:33 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Melbourne FL 133 PM EDT Sun Jun 9 2019 FLZ059-064-091830- St. Lucie FL-Martin FL- 133 PM EDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND EASTERN MARTIN COUNTIES UNTIL 230 PM EDT... At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near Tequesta, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Walton, Stuart, Tequesta and Jupiter Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2697 8008 2697 8034 2737 8048 2738 8024 TIME...MOT...LOC 1733Z 163DEG 19KT 2696 8014 Glitto
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 9, 12:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 9, 12:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 56 min |
| Jun 9, 1:22 PM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Jun 9, 1:33 PM EDT | Special Weather Statement | MLB | Martin | 57 min |
| Jun 9, 1:43 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jun 9, 1:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 2:08 PM EDT | Special Weather Statement | MLB | Osceola | 52 min |
| Jun 9, 2:30 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
| Jun 9, 2:37 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Jun 9, 2:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 61 min |
| Jun 9, 2:54 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Jun 9, 3:18 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 42 min |
| Jun 9, 3:22 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 3:26 PM EDT | Special Weather Statement | MLB | Volusia | 64 min |
| Jun 9, 3:35 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Jun 9, 3:49 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Jun 9, 3:53 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| Jun 9, 6:51 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.